Alert archive / Texas / Wind Advisories in 2008

Wind Advisory 19, NWS Lubbock, TX

November 5, 20087 counties in Texas

NWS Lubbock, TX issued this wind advisory at Nov 5, 2008, 4:03 AM CST for 7 counties in Texas. It took effect at Nov 5, 2008, 11:00 AM CST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Nov 5, 2008, 4:03 AM CST (10:03 UTC)
In effect from
Nov 5, 2008, 11:00 AM CST
Expired
Nov 5, 2008, 3:48 PM CST
In force
5 hr
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Hale County, TX, Lamb County, TX, Parmer County, TX, Swisher County, TX

The radar

The Lubbock radar (KLBB), 81 km from the middle of the area, began a volume at 10:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 10.1 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2008-11-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 379 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2008-11-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
379 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
2340 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KLUB 051003
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
403 AM CST WED NOV 5 2008

...GUSTY WEST WINDS EXPECTED TODAY...

.A DEVELOPING STORM SYSTEM OVER THE CENTRAL AND NORTHERN ROCKY
MOUNTAIN STATES WILL TIGHTEN THE PRESSURE GRADIENT ACROSS THE
PANHANDLE AND SOUTH PLANS TODAY. IN RESPONSE WEST WINDS ARE
EXPECTED TO INCREASE TOWARD 35 MPH WITH STRONGER GUSTS. A COLD
FRONT WILL MOVE THROUGH THE AREA THIS EVENING SWITCHING THE WIND
DIRECTION TO THE NORTHWEST AND DECREASING WIND SPEEDS.

TXZ021>024-027>029-052300-
/O.NEW.KLUB.WI.Y.0019.081105T1700Z-081105T2300Z/
PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON...
PLAINVIEW
403 AM CST WED NOV 5 2008

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST
THIS AFTERNOON. 

WEST WINDS OF 30 TO 35 MPH WITH GUSTS AS HIGH AS 50 MPH ARE
EXPECTED TO DEVELOP BY EARLY AFTERNOON.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
1 follow-up statement
000 
WWUS74 KLUB 052148
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
348 PM CST WED NOV 5 2008

TXZ021>024-027>029-052300-
/O.CAN.KLUB.WI.Y.0019.000000T0000Z-081105T2300Z/
PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON...
PLAINVIEW
348 PM CST WED NOV 5 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE WIND
ADVISORY.

SOUTHWEST TO WESTERLY WINDS MAY BRIEFLY BECOME SUSTAINED AT SPEEDS
GREATER THAN 30 MPH THROUGH 5 PM...HOWEVER...THE PREVIOUS THREAT
OF WIDESPREAD AND PERSISTENT STRONG WINDS HAS DIMINISHED. THUS THE
WIND ADVISORY THAT WAS IN EFFECT FOR THE EXTREME SOUTHWESTERN TEXAS
PANHANDLE AND THE NORTHWESTERN SOUTH PLAINS HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Nov 4, 11:45 PM CST, 4 hours 18 minutes earlier.

Area forecast discussion, Nov 4, 11:45 PM CST, 4 hours 18 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
1145 PM CST TUE NOV 4 2008

.AVIATION...
BREEZY TO WINDY CONDITIONS WILL AFFECT BOTH TERMINALS THROUGH
WEDNESDAY EVENING. WIND SPEEDS GENERALLY IN THE 15 KT RANGE WITH
GUSTS TO 25 KTS WILL CONTINUE THROUGH THE EARLY MORNING AND THEN
INCREASE QUICKLY INTO THE 20 TO 25 KT RANGE WITH GUSTS UP TO 45
KTS. A 50 KT LOW LEVEL JET WILL CREATE SOME MODERATE WIND SHEAR
FROM THE SURFACE TO ABOUT 5KFT AGL UNTIL ABOUT 12Z..ESPECIALLY AT
KCDS...BUT DUE TO THE BREEZY SURFACE WINDS THE WIND SHEAR WILL BE
NOT BE MENTIONED IN THE TAF. THE WIND DIRECTION WILL GRADUALLY
SHIFT AROUND FROM SOUTH TO WEST BY LATE WEDNESDAY AFTERNOON AND
THEN TO THE NORTHWEST WEDNESDAY EVENING. SCATTERED MID-HIGH LEVEL
CLOUDS WILL AFFECT BOTH TAF SITES BUT VFR CONDITIONS WILL PREVAIL.

THE CHANCE OF THE SUSTAINED WINDS SPEEDS REACHING AIRPORT WEATHER
WARNING /30 KTS OR HIGHER/ CRITERIA SEEM REMOTE BUT POSSIBLE FOR A
FEW HOURS EARLY WEDNESDAY AFTERNOON.

&&

.PREV DISCUSSION... /ISSUED 551 PM CST TUE NOV 4 2008/

AVIATION...
WINDY CONDITIONS WILL BE THE MAIN ISSUE IN THE AVIATION FORECAST
FOR THE NEXT 24 HRS. CURRENT WIND SPEEDS OF AROUND 15 GUST 25 KTS
WILL ONLY SLIGHTLY DIMINISH TONIGHT THEN INCREASE QUICKLY
WEDNESDAY MORNING TOWARD SUNRISE...RISING INTO THE 20 TO 30 KT
RANGE WITH GUSTS OF 40-45 KTS. A 50 KT LOW LEVEL JET WILL CREATE
SOME MODERATE WIND SHEAR CONDITIONS FROM AROUND 5Z TO 12Z
..ESPECIALLY AT KCDS...BUT DUE TO THE BREEZY SURFACE WINDS THE
WIND SHEAR WILL BE NOT BE MENTIONED IN THE TAF. THE SOUTHERLY
WINDS OVERNIGHT WILL COME AROUND TO THE SOUTHWEST WEDNESDAY
MORNING AND BECOME MORE WESTERLY WEDNESDAY AFTERNOON.

SOME LOW CLOUDS MAY AGAIN MOVE INTO PARTS OF THE SOUTHERN SOUTH
PLAINS AND ROLLING PLAINS EARLY WEDNESDAY MORNING BUT THESE ARE
NOT EXPECTED AT EITHER TERMINAL.

THERE IS ALSO AN OUTSIDE CHANCE AN AIRPORT WEATHER WARNING
/SUSTAINED WIND SPEEDS OF 30 KTS OR HIGHER/ MIGHT BE REQUIRED AT
KLBB FOR A FEW HOURS AROUND MIDDAY/EARLY AFTN BUT AT THIS TIME WE
EXPECT THE SUSTAINED SPEEDS TO REMAIN TO BE CLOSER TO 25 KTS.

PREV DISCUSSION... /ISSUED 329 PM CST TUE NOV 4 2008/

SHORT TERM...
THE EMPHASIS OF THE SHORT TERM PERIOD REMAINS ON INCREASED SOUTHWEST
TO WESTERLY WINDS WEDNESDAY.

A LEE SURFACE TROUGH HAS DEEPENED NOTABLY TODAY IN ADVANCE OF THE
WESTERN U.S. TROUGH...AS EVIDENCED BY THE CURRENT CONVERGENCE/CU
FIELD OVER THE WESTERN SOUTH PLAINS. SATELLITE/RADAR TRENDS SUGGEST
THAT MODERATE TCU HAVE DEVELOPED WITHIN SAID ZONE...BUT MESOSCALE
MODELS SUGGEST INSTABILITY IS WEAK WITH BEST LI/S BARELY LOWER THAN
-1 DEGREE C AND LITTLE TO NO NOTABLE POSITIVE AREA. THUS THE
PROBABILITY OF MEASURABLE RAINFALL AND/OR THUNDER APPEAR LOW. WE
HAVE INTRODUCED MINIMUM GRIDDED POPS NEAR THE TROUGH /10 PERCENT/
BUT NOT SUFFICIENTLY TO WARRANT A FORECAST MENTION.

ATTENTION THEN TURNS TO THE WIND POTENTIAL FOR WEDNESDAY.
MSLP/HEIGHT GRADIENTS ARE PROGGED TO INCREASE OVER THE REGION AS THE
CURRENT WESTERN TROUGH EJECTS OVER THE PLAINS IN THE FORM OF A
DEEPENING NEGATIVELY TILTED SYSTEM. LOWER TROPOSPHERIC WIND MAXIMA
/IE 55KT AT 700MB/ IS DEPICTED IN THE SOLUTIONS OVERSPREADING THE
WESTERN PANHANDLE/NORTHWESTERN SOUTH PLAINS BY MIDDAY...POSSIBLY
RESULTING IN SUSTAINED SURFACE WINDS IN THE 25 TO 35 MPH RANGE
BETWEEN ROUGHLY 17Z-20Z. HOWEVER THE BEST SURFACE PRESSURE GRADIENTS
ARE EXPECTED TO EVOLVE NORTHWARD OVER THE PANHANDLE IN CLOSER
PROXIMITY TO CYCLOGENESIS AND AN ADVANCING FRONT. NONE-THE-LESS...
ADVISORY LEVEL WINDS /SUSTAINED 30 MPH OR GREATER/ APPEAR POSSIBLE
OVER THE EXTREME SOUTHWESTERN PANHANDLE AND THE NORTHWESTERN HALF OF
THE SOUTH PLAINS. THIS IS SUPPORTED BY NUMERICAL GUIDANCE WHICH
INDICATES 29KT AND 27KT WINDS AT CLOVIS AND LUBBOCK RESPECTIVELY.
WILL INDICATE THIS IN GRIDS/ HAZARD PRODUCTS...BUT WILL ALLOW
SUBSEQUENT SHIFTS TO FURTHER EVALUATE FOR POSSIBLE ADVISORY
ISSUANCE.

LONG TERM...
STRONG MID/UPPER LEVEL TROUGH EXTENDING NORTH/SOUTH ALONG LEE
OF THE ROCKIES/WESTERN PLAINS TO MOVE EASTWARD WEDNESDAY NIGHT
AS 120KT JET MAX AT 300 MB MOVES ACROSS THE TEXAS PANHANDLE...
IN BASE OF THE TROUGH. COLD FRONT TO BE SOUTH AND EAST OF
FORECAST AREA BY WEDNESDAY EVENING WITH VERY DRY AIR MOVING
INTO THE REGION. WITH DEWPOINTS DROPPING INTO THE TEENS DURING
THE NIGHT...TEMPERATURES TO BE NEAR FREEZING OVER NORTHWEST
ZONES. WITH COOL HIGH PRESSURE RIDGE AT SURFACE BUILDING INTO
THE AREA THURSDAY AND FRIDAY...EXPECT COLD NIGHT THURSDAY WITH
TEMPERATURES FALLING INTO THE UPPER 20S/LOWER 30S FOR MOST
AREAS ON THE CAPROCK FRIDAY MORNING. FLOW ALOFT TO BECOME MORE
ZONAL OVER THE SATURDAY THEN SOUTHWEST ON SUNDAY AS ANOTHER
TROUGH DIVES DOWN...OUT OF THE PACIFIC NORTHWEST TOWARDS THE
GREAT BASIN/SOUTHWEST DESERT. THERE CONTINUES TO BE DIFFERENCES
WITH THIS SYSTEM...THE 12Z GFS SLOWED THIS SYSTEM DOWN FROM
PREVIOUS RUNS...WHILE THE ECMWF IS NOW FASTER AND SLIGHTLY
FURTHER TO THE SOUTH THEN ITS PREVIOUS RUN. THUS THERE MAY
BE A CHANCE FOR SOME PRECIPITATION NEXT MONDAY...WILL HOWEVER
NOT INSERT ANY MENTIONABLE POPS ATTM. AFTER A NICE WARMUP
FOR THE WEEKEND...WITH TEMPERATURES CLIMBING INTO THE 70S
.TEMPERATURES TO AGAIN DROP DURING THE FIRST PART OF THE
WEEK AS ANOTHER COLD FRONT MOVES THROUGH THE REGION EARLY
MONDAY MORNING.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

33
Hazardous weather outlook, Nov 4, 3:32 PM CST, 12 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
332 PM CST TUE NOV 4 2008

TXZ021>044-052145-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
332 PM CST TUE NOV 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

VERY WINDY CONDITIONS ARE EXPECTED OVER PORTIONS OF THE EXTREME
SOUTHERN TEXAS PANHANDLE AND THE NORTHWESTERN SOUTH PLAINS
WEDNESDAY. SOME LOCATIONS WILL EXPERIENCE SUSTAINED SOUTHWEST
TO WEST WINDS BETWEEN 25 AND 35 MPH. IN ADDITIONALLY...THE
WINDY...WARM...AND RELATIVELY DRY WEATHER WILL CREATE ELEVATED
FIRE WEATHER CONDITIONS OVER PORTIONS OF THE SOUTHERN PANHANDLE
AND WESTERN SOUTH PLAINS WEDNESDAY AFTERNOON.

Nearby

Wind Advisories in Texas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.